EconPapers    
Economics at your fingertips  
 

Financial Mean-Variance Problems and Stochastic LQ Problems: Linear Stochastic Hamilton Systems and Backward Stochastic Riccati Equations

Shanjian Tang
Additional contact information
Shanjian Tang: Department of Mathematics and the Laboratory of Mathematics for Nonlinear Sciences, Fudan University, Shanghai 200433, China

Chapter 16 in Recent Developments in Mathematical Finance, 2001, pp 190-203 from World Scientific Publishing Co. Pte. Ltd.

Abstract: AbstractFinancial mean-variance problems, including the mean-variance hedging, the mean-variance portfolio selection and the variance-optimal martingale measure, have obvious importance in modern finance. They are one-dimensional singular non-homogeneous stochastic linear-quadratic control problems (LQ), and can be solved in terms of the associated Riccati equation. However, the solution of the Riccati equation associated with the general stochastic LQ problem with random coefficients presents a new problem, which in fact has been open since Bismut (1978). Recently, the general one-dimensional case—which is the right case in the financial mean-variance problems—has been solved by Kohlmann and the author. More recently, the general regular case has been solved by the author with the theory of stochastic Hamilton system. In this article, the extension of the latter work is described to the singular case, which therefore provides an alternative approach to financial mean-variance problems with the theory of stochastic Hamilton system.

Keywords: Proceedings; Conference; Mathematical Finance; Shanghai (China) (search for similar items in EconPapers)
Date: 2001
References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.worldscientific.com/doi/pdf/10.1142/9789812799579_0016 (application/pdf)
https://www.worldscientific.com/doi/abs/10.1142/9789812799579_0016 (text/html)
Ebook Access is available upon purchase.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:wschap:9789812799579_0016

Ordering information: This item can be ordered from

Access Statistics for this chapter

More chapters in World Scientific Book Chapters from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-04-02
Handle: RePEc:wsi:wschap:9789812799579_0016